Flood, Randolph
- When
- June 12, 9:00 PM CST to June 30, 11:59 PM CST
- Where
- Randolph County, 2.36 mi ENE of Rockwood to 1.39 mi W of Rockwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.845, -89.661
Moderate flooding affected areas along the Mississippi River from mid June through the end of the month. There was little damage other than some roads near the river being closed and some low-land farm fields flooded.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Moderate flooding affected areas along the Mississippi River from mid June through the end of the month. There was little damage other than some roads near the river being closed and some low-land farm fields flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 12, 5:55 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 655 PM CDT SAT JUN 12 2010 .UPDATE... /655 PM CDT SAT JUN 12 2010/ SVR TSRA WATCH EXPIRING IMMINENTLY...AND THE TSRA SHOULD EXIT THE FA WITHIN AN HOUR OR SO LATER...AND STRATIFORM RAIN DISSIPATING OVER STL METRO. ONLY REAL FOCUS FOR THE NEXT FEW HRS AFTER THAT IS W-E ORIENTED QSTNRY BDRY OVER SRN MO...OTRW SHOULD SEE CLEARING AND DRY ELSEWHERE. MCS RAMPING UP TO OUR W WILL BECOME MORE OF AN INFLUENCE LATE TONIGHT. TES && .DISCUSSION... /435 PM CDT SAT JUN 12 2010/ AN MCS FROM THIS PAST MORNING MCS HAS KICKED OUT AN OUTFLOW BDRY THAT IS IN THE PROCESS OF MOVING THRU A VERY MOIST...UNSTABLE... AND WEAKLY CAPPED ATMOSPHERE. IT IS BEING FURTHER DRIVEN BY A MODERATELY STRONG VORT MAX RIPPLING THRU SRN MO...AND IS HEADING E. EXPECT MUCH OF THIS TO BE DIURNALLY DRIVEN WITH A DEFINITIVE WEAKENING TREND AS WE APPROACH SUNSET...AND MUCH OF THE FOCUS WILL BE ON THE SERN HALF OF THE FA THRU 01 OR 02Z. BEYOND THAT...IT APPEARS ANOTHER MCS WILL FORM OVER THE CNTRL PLAINS THIS EVENING AND THEN HEAD ENEWD TOWARDS NWRN MO LATE TONIGHT. THIS SHOULD EXCLUDE THE FA FROM THIS BEFORE 12Z AND ONLY WENT WITH MINIMAL CHCS FOR PCPN OVERNIGHT. WE EXPECT THE MCS TO THEN CONTINUE TO DRIVE INTO THE NWRN FA ON SUNDAY MORNING AS IT WEAKENS. HOWEVER...THE NWRN FA IS ALREADY PRETTY SATURATED FROM PREVIOUS RAINFALL AND SO THIS WILL REPRESENT A MARGINAL THREAT FOR FLASH FLOODING. HAVE PLACED LOCALLY HEAVY RAINFALL IN THE FORECAST FOR NOW FOR THIS AREA AND LET THE MID CREW GET A FINAL LOOK BEFORE PULLING THE TRIGGER ON ANY FFA. AN OUTFLOW SHOULD GET EJECTED FROM THE WEAKENING MCS ONCE AGAIN AND PLAY HAVOC WITH THE VERY MOIST...UNSTABLE...AND WEAKLY CAPPED ATMOSPHERE THAT WILL BE IN PLACE OVER MUCH OF THE FA ONCE AGAIN ON SUNDAY AFTN. WHILE MOST PLACES IN STL METRO AND SWRN IL ONLY TOPPED OUT AT 100F HEAT INDICES BRIEFLY EARLY THIS AFTN...A FEW ISOLD AREAS DID REACH 105F BRIEFLY DUE TO VERY HIGH DEWPOINTS BEFORE THEY MIXED OUT AS EXPECTED. THIS SHOULD BE VERY SIMILAR TO WHAT WILL HAPPEN AGAIN ON SUNDAY...AND GIVEN THE OVERALL SITUATION WITH RAIN...CLOUDS AND BREVITY OF HEAT DANGER...WILL FOREGO ANY HEAT HEADLINES. WHAT WE WILL THEN SEE SUNDAY NIGHT THRU EARLY MONDAY EVENING WILL BE A REPEAT OF MCS FORMATION SUNDAY NIGHT BUT A BIT FURTHER S AND THUS WILL AFFECT A GREATER PORTION OF THE FA...IF NOT BY 12Z MONDAY...MORE DEFINITELY BY MONDAY MORNING...ESPECIALLY AS SYNOPTIC CDFNT BEGINS ITS DRIVE THRU THE REGION. THIS ACTIVITY SHOULD GRADUALLY FOCUS MORE IN SRN MO/SRN IL AND AREAS FURTHER S AS PRIMARY BDRY SETTLES THERE HEADING INTO MID WEEK. FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...HAVE GONE PRIMARILY DRY...BUT THIS IS NOT LIKELY TO BE ENTIRELY SO. OLD FRONT TO OUR S AT THE START OF THE PERIOD WILL RIDE BACK N AGAIN AS A WRMFNT ON WEDNESDAY NIGHT AND PLACE THE FA IN A WARM SECTOR SETUP THURSDAY AND FRIDAY. PCPN CHCS THRU FRIDAY WILL BE MINIMAL. MODELS THEN BRING A CDFNT THRU FRIDAY NIGHT OR SATURDAY...AND SOME HAVE BIGGER TIMING ISSUES THAN THAT. GIVEN THE LARGE TIMING SPREAD AND HOW FAR OUT THIS IS...WILL ALLOW FOR ANOTHER LOOK AT MODELS TOMORROW BEFORE PLACING THIS CHC IN THE FORECAST. OTHERWISE... TEMPS EXPECTED TO BE AOA NORMAL THRU THE PERIOD...ESPECIALLY THURSDAY AND FRIDAY WHERE HEAT INDEX READINGS WILL ONCE AGAIN BE HITTING 100F IN AREAS...NAMELY STL CITY. TES && .AVIATION... /629 PM CDT SAT JUN 12 2010/ BROKEN LINE OF THUNDERSTORMS CONTINUES MOVING EAST-SOUTHEAST THROUGH THE AREA. HEAVY RAIN PRODUCING IFR CIGS/VSBYS IS LIKELY WITH THE STORMS...AS WELL AS WIND GUSTS IN EXCESS OF 35KTS AND SMALL HAIL. A REGION OF STRATOFORM RAIN IS LINGERING BEHIND THE STORMS WHICH HAS AREAS OF LOW MVFR CIGS AS EVIDENCED BY RECENT OBSERVATIONS FROM KJEF. THIS RAIN SHOULD LINGER ACROSS CENTRAL MISSOURI AND SOUTHWEST ILLINOIS FOR THE FIRST FEW HOURS OF THE EVENING BEFORE DISSIPATING. REMAINDER OF EVENING INTO EARLY OVERNIGHT HOURS SHOULD BE VFR...BUT LIGHT FOG WILL LIKELY DEVELOP LATE TONIGHT...ESPECIALLY IN SHELTERED AREAS. SPECIFICS FOR KSTL... OBS IN CENTRAL MO HAD CIGS BELOW 2000FT AT TIMES WITH STRATOFORM RAIN REGION...SO IT SEEMED PRUDENT TO INCLUDE THIS AT KSTL FOR AN HOUR. END OF TEMPO IS BASED ON MOVEMENT OF THE BACK EDGE OF THIS RAIN ON NWS DOPPLER RADAR. THINK MARGINAL FOG IS LIKELY TONIGHT GIVEN THE WET GROUND...LIGHT WIND AND RELATIVELY CLEAR SKY. MORE STORMS ARE POSSIBLE SUNDAY AFTERNOON AS REMNANTS OF TONIGHT'S CONVECTION OVER THE PLAINS MOVES INTO MISSOURI...BUT TIMING AND COVERAGE IS UNCERTAIN SO DID NOT INCLUDE IN THE FORECAST AT THIS TIME. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 655 PM CDT SAT JUN 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 655 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER PARTS OF THE BI-STATE REGION THROUGH EARLY THIS EVENING...ESPECIALLY ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A SLIGHT CHANCE FOR THUNDERSTORMS WILL THEN REMAIN IN PLACE FOR THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL REMAIN LIKELY THROUGH TUESDAY NIGHT... ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70 AND FOR THE PERIOD SUNDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY ON SUNDAY OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS WHICH COULD LEAD TO MINOR FLOODING. SEVERE STORMS ARE ALSO POSSIBLE AREAWIDE FOR THE PERIOD SUNDAY THROUGH MONDAY EVENING...WITH STORMS POTENTIALLY CONTAINING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. HIGH TEMPERATURES FROM 90 TO 95 AND HIGH HUMIDITY LEVELS OVER MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 628 PM CDT SAT JUN 12 2010 ILZ079-101-102-130015- MONROE IL-RANDOLPH IL-ST. CLAIR IL- 628 PM CDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. CLAIR...MONROE AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 715 PM CDT... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW DESIGN...OR 6 MILES SOUTH OF WATERLOO... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RED BUD... FREEBURG... MASCOUTAH... NEW DESIGN... SMITHTON... BALDWIN... NEW ATHENS... MARISSA... AMES... BARR... RUMA... FLORAVILLE... PADERBORN... HECKER... PRAIRIE... HOUSTON... LENZBURG... FAYETTEVILLE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND GST 5 SW RED BUD 38.16N 90.06W
06/12/2010 E45 MPH MONROE IL TRAINED SPOTTER
STORM SPOTTER 5 WEST SOUTHWEST OF RED BUD REPORTED
ESTIMATED WIND SPEEDS OF 40 TO 45 MPH. A FEW TWIGS DOWN.
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM DOWNBURST 7 SW NEW ATHENS 38.25N 89.97W
06/12/2010 E45 MPH MONROE IL TRAINED SPOTTER
ESTIMATED WIND GUSTS OF 40 TO 45 MPH BY STORM SPOTTER.
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG GREENVILLE 38.89N 89.40W
06/12/2010 BOND IL TRAINED SPOTTER
LARGE LIMBS DOWN...TREES DOWN
&&
DYEPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG GREENVILLE 38.89N 89.40W
06/12/2010 BOND IL TRAINED SPOTTER
LARGE LIMBS DOWN...TREES DOWN
&&
CORRECTED EVENT TIME
DYEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 5 SW VANDALIA 38.93N 89.17W
06/12/2010 FAYETTE IL LAW ENFORCEMENT
TWO BARNS WERE DAMAGED ALONG WITH POWER LINES.
&&
PRZYBYLINSKIThe national radar mosaic for the moment the first event began.
8 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247418, 247419, 247412, 247413, 247414, 247415, 247416, 247417.